Facebook Pixel

Was there a possibility of pregnancy? Can you have withdrawal bleed while pregnant?

By February 25, 2016 - 4:17pm
Rate This

Hello. I have been on birth control pills for 7 months now. I have never missed a pill or was late on one. My bf and I had protected sex mid-January, but the condom broke; he had not ejaculated but we didn't realize it right away. I have had two withdrawal bleeds since, on time, and on the day that they were expected, but I just can't help but worry that something may have gone wrong.

At the beginnings of January I took an antibiotic for food poisoning; I took it for 7 days and luckily I was just finishing my last birth control pill when I took the last antibiotic, so I had my 7 day break, no medicine, and had a normal withdrawal bleed. However, this worries me, because I had sex with my bf on the 8th day of my new pill box with a condom because I didn't feel safe but it broke.

Again, I've had two periods since, but the second one, the one I'm currently on, is sort of bright red, and a bit watery, as if I had a bit of discharge, yet the second and third day were my usually heavy blood flow. I don't know if I'm just paranoid and I'm focusing too much on things. I'm too nervous to take a pregnancy test. Was there any chance of pregnancy? Can you bleed while on birth control and still be pregnant?

Add a Comment3 Comments

HERWriter Guide

Hi Jandra93!

There is no risk of pregnancy - as your bleeding and regular use of birth control pills confirm. You will need to take a test for piece of mind. It's better to know for sure rather than worrying. It's extremely likely your test will be negative. That's about all you can do to accept you're not pregnant.

Read more here: http://www.empowher.com/condition/birth-control


February 25, 2016 - 4:30pm
(reply to Susan Cody)

Thank you so much for your quick reply!

What really worried me was the antibiotic. I was just scared that it was too early to have unprotected sex, since I wasn't sure almost two weeks were enough to get that medicine out of my system, I definitely wasn't thinking that condom would fail us.

Could my period being watery be a hormonal thing? It's as if it was thinned down by water, as if I had my usual transparent discharge mixed in there, but the bleeding is definitely not super light.(tmi sorry!) That also made me worry a bit.

I will take a test. Thank you so much for your reply, I feel less worried now, thank you so much.

February 25, 2016 - 5:08pm
(reply to Susan Cody)

Thank you so much for your quick answer.

I was just worried because I took the antibiotic pills and I wasn't sure if two weeks were enough for them to fully get out of my system, also because it was stomach related, since I know it can make the birth control loose its efficiency.

I do wonder about this period, since it seems like it's been thinned down a bit, as if I had my normal transparent discharge mixed in there too. (TMI sorry!) Could this be hormone related?

I will get a test, for sure. Thank you so much for your reply!

February 25, 2016 - 4:40pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!